Alert archive / Nebraska / Wind Advisories in 2019
Wind Advisory 7, NWS Omaha, NE
NWS Omaha, NE issued this wind advisory at Apr 10, 2019, 4:06 AM CDT for 6 counties in Iowa; 14 counties in Nebraska. It took effect at Apr 10, 2019, 1:00 PM CDT. It was in force for 21 hr.
The area
The counties it named.
The facts
- Issued
- Apr 10, 2019, 4:06 AM CDT (09:06 UTC)
- In effect from
- Apr 10, 2019, 1:00 PM CDT
- Expired
- Apr 11, 2019, 10:00 AM CDT
- In force
- 21 hr
- Issued by
- NWS Omaha, NE
Counties Harrison County, IA, Mills County, IA, Monona County, IA, Montgomery County, IA, Pottawattamie County, IA, Shelby County, IA, Burt County, NE, Butler County, NE, Cass County, NE, Colfax County, NE, Cuming County, NE, Dodge County, NE, Douglas County, NE, Platte County, NE, Sarpy County, NE, Saunders County, NE, Stanton County, NE, Thurston County, NE, Washington County, NE, Wayne County, NE
The radar
The Omaha radar (KOAX), 25 km from the middle of the area, began a volume at 09:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Omaha, NE (KOAX), launched 00:00Z, 9.1 hours before the alert went out and 25 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2431 m above ground
- 0-6 km bulk shear
- 63 kt
- 0-1 km storm-relative helicity
- 92 m²/s²
- 0-3 km storm-relative helicity
- 582 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
136 WWUS73 KOAX 100906 NPWOAX URGENT - WEATHER MESSAGE National Weather Service Omaha/Valley NE 406 AM CDT Wed Apr 10 2019 IAZ043-055-056-069-079-080-NEZ015-018-032>034-042>045-050>053-067- 101715- /O.NEW.KOAX.WI.Y.0007.190410T1800Z-190411T1500Z/ Monona-Harrison-Shelby-Pottawattamie-Mills-Montgomery-Thurston- Wayne-Stanton-Cuming-Burt-Platte-Colfax-Dodge-Washington-Butler- Saunders-Douglas-Sarpy-Cass- Including the cities of Onawa, Mapleton, Missouri Valley, Woodbine, Logan, Dunlap, Harlan, Council Bluffs, Glenwood, Red Oak, Pender, Macy, Walthill, Winnebago, Wayne, Stanton, West Point, Wisner, Tekamah, Oakland, Lyons, Decatur, Columbus, Schuyler, Fremont, Blair, David City, Wahoo, Ashland, Yutan, Omaha, Bellevue, Papillion, La Vista, and Plattsmouth 406 AM CDT Wed Apr 10 2019 ...WIND ADVISORY IN EFFECT FROM 1 PM THIS AFTERNOON TO 10 AM CDT THURSDAY... The National Weather Service in Omaha/Valley has issued a Wind Advisory, which is in effect from 1 PM this afternoon to 10 AM CDT Thursday. * WINDS...East 20 to 30 mph with gusts up to 45 mph. * TIMING...This afternoon into Thursday morning. * IMPACTS...Strong winds may blow down limbs, trees, and power lines. Strong crosswinds along north to south highways. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 30 to 39 mph are expected for one hour or longer, or winds of 45 to 57 mph for any duration. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ Albright
5 follow-up statements
705 WWUS73 KOAX 101645 NPWOAX URGENT - WEATHER MESSAGE National Weather Service Omaha/Valley NE 1145 AM CDT Wed Apr 10 2019 IAZ043-055-056-069-079-080-NEZ015-018-032>034-042>045-050>053-067- 110045- /O.CON.KOAX.WI.Y.0007.190410T1800Z-190411T1500Z/ Monona-Harrison-Shelby-Pottawattamie-Mills-Montgomery-Thurston- Wayne-Stanton-Cuming-Burt-Platte-Colfax-Dodge-Washington-Butler- Saunders-Douglas-Sarpy-Cass- Including the cities of Onawa, Mapleton, Missouri Valley, Woodbine, Logan, Dunlap, Harlan, Council Bluffs, Glenwood, Red Oak, Pender, Macy, Walthill, Winnebago, Wayne, Stanton, West Point, Wisner, Tekamah, Oakland, Lyons, Decatur, Columbus, Schuyler, Fremont, Blair, David City, Wahoo, Ashland, Yutan, Omaha, Bellevue, Papillion, La Vista, and Plattsmouth 1145 AM CDT Wed Apr 10 2019 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM CDT THURSDAY... * WINDS...East 20 to 30 mph with gusts up to 45 mph. * TIMING...This afternoon into Thursday morning. * IMPACTS...Strong winds may blow down limbs, trees, and power lines. Scattered power outages are possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 30 to 39 mph are expected for one hour or longer, or winds of 45 to 57 mph for any duration. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$
767 WWUS73 KOAX 102036 NPWOAX URGENT - WEATHER MESSAGE National Weather Service Omaha/Valley NE 336 PM CDT Wed Apr 10 2019 IAZ043-055-056-069-079-080-NEZ015-018-032>034-042>045-050>053-067- 110930- /O.CON.KOAX.WI.Y.0007.000000T0000Z-190411T1500Z/ Monona-Harrison-Shelby-Pottawattamie-Mills-Montgomery-Thurston- Wayne-Stanton-Cuming-Burt-Platte-Colfax-Dodge-Washington-Butler- Saunders-Douglas-Sarpy-Cass- Including the cities of Onawa, Mapleton, Missouri Valley, Woodbine, Logan, Dunlap, Harlan, Council Bluffs, Glenwood, Red Oak, Pender, Macy, Walthill, Winnebago, Wayne, Stanton, West Point, Wisner, Tekamah, Oakland, Lyons, Decatur, Columbus, Schuyler, Fremont, Blair, David City, Wahoo, Ashland, Yutan, Omaha, Bellevue, Papillion, La Vista, and Plattsmouth 336 PM CDT Wed Apr 10 2019 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM CDT THURSDAY... * WINDS...East 25 to 30 mph with gusts up to 45 mph. * TIMING...into Thursday morning. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 30 to 39 mph are expected for one hour or longer, or winds of 45 to 57 mph for any duration. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$
167 WWUS73 KOAX 110839 NPWOAX URGENT - WEATHER MESSAGE National Weather Service Omaha/Valley NE 339 AM CDT Thu Apr 11 2019 IAZ043-055-056-069-079-080-NEZ015-018-032>034-042>045-050>053-067- 111500- /O.CON.KOAX.WI.Y.0007.000000T0000Z-190411T1500Z/ Monona-Harrison-Shelby-Pottawattamie-Mills-Montgomery-Thurston- Wayne-Stanton-Cuming-Burt-Platte-Colfax-Dodge-Washington-Butler- Saunders-Douglas-Sarpy-Cass- Including the cities of Onawa, Mapleton, Missouri Valley, Woodbine, Logan, Dunlap, Harlan, Council Bluffs, Glenwood, Red Oak, Pender, Macy, Walthill, Winnebago, Wayne, Stanton, West Point, Wisner, Tekamah, Oakland, Lyons, Decatur, Columbus, Schuyler, Fremont, Blair, David City, Wahoo, Ashland, Yutan, Omaha, Bellevue, Papillion, La Vista, and Plattsmouth 339 AM CDT Thu Apr 11 2019 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM CDT THIS MORNING... * WINDS...East 20 to 30 mph with gusts up to 45 mph. * TIMING...Through 10 AM this morning. * IMPACTS...Strong winds may blow down tree limbs and power lines. Strong cross winds expected on along north to south highways. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 30 to 39 mph are expected for one hour or longer, or winds of 45 to 57 mph for any duration. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ Albright
502 WWUS73 KOAX 111149 NPWOAX URGENT - WEATHER MESSAGE National Weather Service Omaha/Valley NE 649 AM CDT Thu Apr 11 2019 NEZ033-034-043>045-050>053-067-111300- /O.CAN.KOAX.WI.Y.0007.000000T0000Z-190411T1500Z/ Cuming-Burt-Colfax-Dodge-Washington-Butler-Saunders-Douglas-Sarpy- Cass- Including the cities of West Point, Wisner, Tekamah, Oakland, Lyons, Decatur, Schuyler, Fremont, Blair, David City, Wahoo, Ashland, Yutan, Omaha, Bellevue, Papillion, La Vista, and Plattsmouth 649 AM CDT Thu Apr 11 2019 ...WIND ADVISORY IS CANCELLED... The National Weather Service in Omaha/Valley has cancelled the Wind Advisory. The strong east winds which occurred overnight will continue to diminish through mid morning before switching to south or southwest later today. $$ IAZ043-055-056-069-079-080-NEZ015-018-032-042-111500- /O.CON.KOAX.WI.Y.0007.000000T0000Z-190411T1500Z/ Monona-Harrison-Shelby-Pottawattamie-Mills-Montgomery-Thurston- Wayne-Stanton-Platte- Including the cities of Onawa, Mapleton, Missouri Valley, Woodbine, Logan, Dunlap, Harlan, Council Bluffs, Glenwood, Red Oak, Pender, Macy, Walthill, Winnebago, Wayne, Stanton, and Columbus 649 AM CDT Thu Apr 11 2019 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM CDT THIS MORNING... * WINDS...East or northeast 20 to 30 mph with gusts up to 40 mph. * TIMING...Through 10 AM. * IMPACTS...Strong winds may blow down limbs, trees, and power lines. Scattered power outages are possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 30 to 39 mph are expected for one hour or longer, or winds of 45 to 57 mph for any duration. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$
028 WWUS73 KOAX 111456 NPWOAX URGENT - WEATHER MESSAGE National Weather Service Omaha/Valley NE 956 AM CDT Thu Apr 11 2019 IAZ043-055-056-069-079-080-NEZ015-018-032-042-111600- /O.EXP.KOAX.WI.Y.0007.000000T0000Z-190411T1500Z/ Monona-Harrison-Shelby-Pottawattamie-Mills-Montgomery-Thurston- Wayne-Stanton-Platte- Including the cities of Onawa, Mapleton, Missouri Valley, Woodbine, Logan, Dunlap, Harlan, Council Bluffs, Glenwood, Red Oak, Pender, Macy, Walthill, Winnebago, Wayne, Stanton, and Columbus 956 AM CDT Thu Apr 11 2019 ...WIND ADVISORY WILL EXPIRE AT 10 AM CDT THIS MORNING... The strong winds which occurred overnight will continue to diminish through late morning. Gusty west winds could return to parts of northeast Nebraska late this evening and into tonight. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before this wind advisory went out at Apr 9, 11:52 PM CDT, 4 hours 14 minutes earlier.
Area forecast discussion, Apr 9, 11:52 PM CDT, 4 hours 14 minutes before
Area Forecast Discussion
National Weather Service Omaha/Valley NE
1152 PM CDT Tue Apr 9 2019
.SHORT TERM...(Tonight through Friday)
Issued at 400 PM CDT Tue Apr 9 2019
There are many forecast concerns through the short term period.
We are still seeing a fairly big difference in model output and
potential for ice and snow amounts.
Initial concern is the chance for severe storms over parts of
southeast Nebraska for Wednesday evening. Several factors are
still pointing toward storm development in either south central
Nebraska or northern Kansas, with those tracking/expanding
northeastward into southeast Nebraska. Parameters suggest a threat
for mainly hail, with a window of a few hours where supercells
could produce a brief tornado or two. Tornado threat looks to be
southwest of Omaha for now. More details on that as we get
closer.
500 mb chart from this morning showed fairly impressive 12 hour
height falls of up to around 150 meters near the CA/NV border with
the strong trough out in that area. This was supported somewhat by
a 115 knot jet streak at 300 mb punching east from central CA.
Water vapor loop at mid afternoon suggested the mid level trough
axis extended from far western MT to central CA. Some mid and high
level moisture was streaming east/northeast toward the local area.
Surface analysis at 3 pm showed low pressure back over WY and CO,
with high pressure from eastern ND into IA. Most of our area was
in southeast low level flow, with temperatures ranging from the
lower and mid 70s south to the 60s north. A backdoor type cold
front extended from central IA back to southwest SD. That front
should sag slowly south the next 24 hours then try to wash out.
There will be some chance for showers and isolated thunderstorms
tonight into Wednesday, with the highest chances across northeast
Nebraska. By late Wednesday afternoon, we expect a low pressure
center to be over eastern CO or western KS with a warm front
extending east/northeast toward the border of southeast Nebraska
and northeast Kansas. Temperatures will heat up to near 80 south
of the front. MU CAPE values could reach around 2000 J/kg near the
KS/NE border by late afternoon.
While thunderstorms are ongoing in our southern counties, it will
start to get cold enough in the northwest parts of northeast
Nebraska for rain to mix with snow into Wednesday night. The track
and timing of the surface low will be critical to when the change
over takes place. Some forecast soundings also show a several hour
potential for sleet in northeast NE. Bottom line is that the snow
amounts we are currently forecasting are our best forecast for the
time being, but expect modifications since we are over 24 hours
from even the changeover. Confidence is highest in Knox county for
the combination of snow and significant wind, so we went up to a
Blizzard Warning there. There is still a Winter Storm Watch for
parts of northeast NE, in case the track or area with the heaviest
snow changes. A mid level dry slot may work into southeast NE and
southwest IA during the day Thursday, with snow in a deformation
zone area from SD back into north central and northeast NE. There
will be a tight pressure gradient northwest of the low with gusts
to around or over 45 mph possible.
As colder air works in behind the surface low Thursday night, we
expect a change from rain to snow. At this time, snow
accumulations in southeast NE and southwest IA look to be an inch
or less with none expected at the KS and MO border areas. The
chance of precipitation will gradually decrease and end on Friday
with highs in the 40s for most of the area, but 35 to 40 in
northeast NE.
.LONG TERM...(Friday night through Tuesday)
Issued at 400 PM CDT Tue Apr 9 2019
For Friday night and Saturday, precipitation chances look fairly
low. Highs in northeast NE will reach the 40s, with highs around
50 or in the lower 50s much of the rest of the area.
The period from Saturday night into Tuesday will have some low
precipitation chances, but nothing major for now. A system will
track south of our area on the weekend. Weak ridging builds over
the Plains early next week as a trough moves into the western part
of the US. That COULD bring active weather for us by the mid part
of next week.
&&
.AVIATION...(For the 06Z TAFS through 06Z Wednesday night)
Issued at 1149 PM CDT Tue Apr 9 2019
VFR conditions are expected for the first 6 hours of the TAF
cycle with deteriorating ceilings Wednesday morning through the
remainder of the TAF cycle when ceilings are forecast to drop to
IFR. Expecting mainly dry conditions at KOMA and KLNK through
much of the TAF cycle with increasing chances for thunderstorms
early evening at KLNK and KOFK. Some chances for a mix of
rain/snow at KOFK by the end of the TAF cycle but will give it
another run to decide on timing.
&&
.OAX WATCHES/WARNINGS/ADVISORIES...
NE...Winter Storm Watch from Wednesday evening through Friday morning
for NEZ012-016-017-030.
Blizzard Warning from 10 PM Wednesday to 7 AM CDT Friday for
NEZ011.
IA...None.
&&
SHORT TERM...Miller
LONG TERM...Miller
AVIATION...KernHazardous weather outlook, Apr 9, 4:31 PM CDT, 11 hours 35 minutes before
Hazardous Weather Outlook National Weather Service Omaha/Valley NE 431 PM CDT Tue Apr 9 2019 IAZ043-056-080-091-NEZ015-018-031>034-042>044-050-051-065-066-078- 088>090-092-101145- Monona-Shelby-Montgomery-Page-Thurston-Wayne-Madison-Stanton- Cuming-Burt-Platte-Colfax-Dodge-Butler-Saunders-Seward-Lancaster- Saline-Jefferson-Gage-Johnson-Pawnee- 431 PM CDT Tue Apr 9 2019 This Hazardous Weather Outlook is for portions of southwest Iowa...west central Iowa...east central Nebraska...northeast Nebraska and southeast Nebraska. .DAY ONE...Tonight and Wednesday Isolated non-severe thunderstorms will be possible tonight and Wednesday. Storms could approach severe limits by late Wednesday afternoon in southeast Nebraska. .DAYS TWO THROUGH SEVEN...Wednesday night through Tuesday There is a slight risk for severe thunderstorms Wednesday evening. The severe threat will likely be focused along and south of Interstate 80. Large hail and damaging winds would be the main hazards, but an isolated tornado or two could occur. Light snow accumulations are possible Thursday night through Friday morning. Impacts from snow should be limited. .SPOTTER INFORMATION STATEMENT... Spotter activation could be needed in the late Wednesday afternoon or evening. IAZ055-069-079-090-NEZ045-052-053-067-068-091-093-101145- Harrison-Pottawattamie-Mills-Fremont-Washington-Douglas-Sarpy- Cass-Otoe-Nemaha-Richardson- 431 PM CDT Tue Apr 9 2019 This Hazardous Weather Outlook is for portions of southwest Iowa...east central Nebraska and southeast Nebraska. .DAY ONE...Tonight and Wednesday Minor flooding will continue on the Missouri River from Plattsmouth through Rulo. Isolated non-severe thunderstorms will be possible tonight and Wednesday. Storms could approach severe limits by late Wednesday afternoon in southeast Nebraska. .DAYS TWO THROUGH SEVEN...Wednesday night through Tuesday There is a slight risk for severe thunderstorms Wednesday evening. The severe threat will likely be focused along and south of Interstate 80. Large hail and damaging winds would be the main hazards. Light snow accumulations are possible Thursday night through Friday morning. Impacts from snow should be limited. Minor to potentially moderate flooding will continue on the Missouri River from Plattsmouth through Rulo. A few additional areas along the Missouri River from Blair to Omaha could begin to experience levels around flood stage by Friday. .SPOTTER INFORMATION STATEMENT... Spotter activation could be needed in the late Wednesday afternoon or evening. NEZ011-012-016-017-030-101145- Knox-Cedar-Antelope-Pierce-Boone- 431 PM CDT Tue Apr 9 2019 This Hazardous Weather Outlook is for portions of northeast Nebraska. .DAY ONE...Tonight and Wednesday Isolated non-severe thunderstorms will be possible tonight and Wednesday. .DAYS TWO THROUGH SEVEN...Wednesday night through Tuesday A few non-severe storms could occur Wednesday evening. Wednesday night into Thursday, blizzard conditions are possible across portions of northeast Nebraska. Total snow accumulations greater than 4 inches could occur with amounts up to 10 inches possible, mainly in parts of Knox and Antelope counties. Winds gusting around 45 mph may result in areas with very low visibility. .SPOTTER INFORMATION STATEMENT... Spotter activation should not be needed through Wednesday.
The office that day
Everything else NWS Omaha, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 10, 3:32 AM CDT | Winter Weather Advisory | OAX | Antelope, Boone, Cedar, Knox, Madison, Pierce | 48 hr |
Nearby
Wind Advisories in Nebraska, 2019Wind Advisories in Iowa, 2019Every wind advisory in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.